Alert archive / Massachusetts / Gale Warnings in 2025
Gale Warning 43, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Dec 14, 2025, 1:09 AM EST. It took effect at Dec 14, 2025, 7:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2025, 1:09 AM EST (06:09 UTC)
- In effect from
- Dec 14, 2025, 7:00 PM EST
- Expired
- Dec 15, 2025, 12:32 PM EST
- In force
- 18 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
522 WHUS71 KBOX 140609 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 109 AM EST Sun Dec 14 2025 ANZ231>235-237-251-141915- /O.EXP.KBOX.SC.Y.0128.000000T0000Z-251214T0600Z/ /O.UPG.KBOX.GL.A.0026.251215T0000Z-251215T2000Z/ /O.NEW.KBOX.GL.W.0043.251215T0000Z-251215T1800Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 109 AM EST Sun Dec 14 2025 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-254>256-141915- /O.EXP.KBOX.SC.Y.0128.000000T0000Z-251214T0600Z/ /O.UPG.KBOX.GL.A.0026.251215T0000Z-251215T2000Z/ /O.NEW.KBOX.GL.W.0043.251215T0000Z-251215T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 109 AM EST Sun Dec 14 2025 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-141915- /O.NEW.KBOX.SC.Y.0129.251214T2100Z-251215T2000Z/ Boston Harbor-Narragansett Bay- 109 AM EST Sun Dec 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and waves 1 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 4 PM this afternoon to 3 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
378 WHUS71 KBOX 141932 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 232 PM EST Sun Dec 14 2025 ANZ232>234-150930- /O.CON.KBOX.GL.W.0043.251215T0000Z-251215T1800Z/ /O.NEW.KBOX.UP.Y.0006.251215T0600Z-251215T1500Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 232 PM EST Sun Dec 14 2025 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 3 to 5 feet expected. For the Freezing Spray Advisory, moderate accumulation of freezing spray expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...For the Gale Warning, from 7 PM this evening to 1 PM EST Monday. For the Freezing Spray Advisory, from 1 AM to 10 AM EST Monday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-254>256-150930- /O.CON.KBOX.GL.W.0043.251215T0000Z-251215T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 232 PM EST Sun Dec 14 2025 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-235-237-251-150930- /O.CON.KBOX.GL.W.0043.251215T0000Z-251215T1800Z/ Cape Cod Bay-Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 232 PM EST Sun Dec 14 2025 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Cape Cod Bay and Massachusetts Bay and Ipswich Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-150930- /O.CON.KBOX.SC.Y.0129.251214T2100Z-251215T2000Z/ Boston Harbor-Narragansett Bay- 232 PM EST Sun Dec 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 3 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
060 WHUS71 KBOX 150815 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 315 AM EST Mon Dec 15 2025 ANZ232>234-151800- /O.CON.KBOX.GL.W.0043.000000T0000Z-251215T1800Z/ /O.CON.KBOX.UP.Y.0006.000000T0000Z-251215T1500Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 315 AM EST Mon Dec 15 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Freezing Spray Advisory, until 10 AM EST this morning. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-254>256-151800- /O.CON.KBOX.GL.W.0043.000000T0000Z-251215T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 315 AM EST Mon Dec 15 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-235-237-251-151800- /O.CON.KBOX.GL.W.0043.000000T0000Z-251215T1800Z/ Cape Cod Bay-Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 315 AM EST Mon Dec 15 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Cape Cod Bay and Massachusetts Bay and Ipswich Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-152000- /O.CON.KBOX.SC.Y.0129.000000T0000Z-251215T2000Z/ Boston Harbor-Narragansett Bay- 315 AM EST Mon Dec 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
386 WHUS71 KBOX 151732 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1232 PM EST Mon Dec 15 2025 ANZ231>235-237-251-160000- /O.CAN.KBOX.GL.W.0043.000000T0000Z-251215T1800Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-251216T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 1232 PM EST Mon Dec 15 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-160800- /O.CAN.KBOX.GL.W.0043.000000T0000Z-251215T1800Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-251216T0800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1232 PM EST Mon Dec 15 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 3 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-152300- /O.EXT.KBOX.SC.Y.0129.000000T0000Z-251215T2300Z/ Boston Harbor-Narragansett Bay- 1232 PM EST Mon Dec 15 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 13, 6:35 PM EST, 6 hours 34 minutes earlier.
Area forecast discussion, Dec 13, 6:35 PM EST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
635 PM EST Sat Dec 13 2025
.SYNOPSIS...
A fast-moving low pressure will bring accumulating snow
overnight into Sunday morning, especially south of the Mass
Pike. Ocean effect snow showers will linger into Sunday
afternoon towards the Cape and Islands. A brief shot of arctic
air follows Sunday night into Monday, with wind chill values
dropping to between 0 to 10 below zero. It remains cold Tuesday,
but a pattern change with a significant warming trend is likely
Wednesday into Thursday. The milder conditions will likely be
accompanied by a period of gusty winds and showers sometime in
the late Thursday into Friday time frame.
&&
.NEAR TERM /THROUGH SUNDAY/...
Key Messages...
* Accumulating snow very late tonight-Sun morning, especially
south of I-90. Highest accumulations near the south coast.
* Advisory level snowfall expected across much of southeast MA
and southern RI.
The latest guidance suite continued to narrow the focus on some
of the critical details for this portion of the forecast. That
said, some uncertainty remains. For example, at what temperature
does the snow start accumulating on untreated paved surfaces?
Even a 1F degree change could expand the accumulating snow
window by a few hours. That could make a big difference in
impacts across our region.
The main concern is with the majority of the snowfall occurring
at night, accumulations are a little more likely to occur than
at the same temperature during the daytime. Some of the higher
resolution guidance with his last suite exhibited a notable
uptick in banding within the dendritic growth zone. Have some
confidence the heaviest snowfall will be towards the south coast
of MA and RI, but still do not know with certainty exactly where
the heaviest band will finally set up.
Based on this subtle shift farther north and slightly better
dynamics, the Winter Weather Advisory was expanded into northern
Bristol as well as Eastern and Northern Plymouth Counties in MA.
Still kept the goal posts wide with respect to the timing.
Thinking that most areas away from the Cape and islands will
likely be able to have the advisory cancelled earlier than the
7 PM timing.
Steadiest snow will quickly end from west to east through mid
morning Sunday. Expecting ocean effect snow showers to linger
across the outer Cape Sunday afternoon and night as arctic air
pours into our region on NNW-NW flow. Ocean induced CAPE values
expected to increase to 500-600 J/kg. An additional 1-2" is
possible on the outer Cape, but boundary layer temperature
profiles may be a bit warm for additional accumulations during
the afternoon.
&&
.SHORT TERM /SUNDAY NIGHT/...
Key Messages...
* Very cold with wind chill values near or below zero
The coldest airmass of the season thus far will move in behind
the snow for Monday night as 850mb temps crash into the -15C to
-20C range. This will result in overnight low temperatures
bottoming out in the single digits across the interior, to the
low teens near the coastal plain. A strong pressure gradient
will result in gusty winds overnight, around 20-30mph. This will
bring the windchill index/feels-like temperatures down to the
0F to -5F range, with -5F to -15F in the high terrain. Cold
weather advisories may be needed in the northern Berkshires for
Monday morning.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Key Messages...
* Remaining Cold Monday and Tuesday. Light snow showers are
possible Monday night
* Rapid warming trend Wednesday through Friday
* Late week system looks to bring rain and gusty winds to the
region.
The Arctic air mass remains in place through Tuesday as GFS and
Euro ensembles keep temperature anomalies near 10 degrees colder
than normal. While it wont be as cold as Monday morning, high
temps will remain in the 20s for Monday, and struggle to top
freezing on Tuesday. Tuesday morning lows drop into the teens
across the region, but with calm winds, the wind chill index
also remains in the teens. A weak shortwave passes through the
region Monday night and could bring some light snow showers to
the region. With a lack of strong forcing and marginal moisture,
QPF will be light, on the order of a trace to 0.05 inches. Any
snow that falls will also be light, under a half inch.
An upper-level ridge originating from milder maritime air over
the Pacific Ocean will reach the region by Wednesday, with
850 mb temps rising to +2C. Surface high temps on Wednesday
jump into the low to mid 40s, with upper 40s to low 50s possible
for Thursday and Friday. Guidance has been relatively consistent
in showing a strong shortwave trough dropping out of the Great
Lakes on Friday. Temps by Friday will be warm enough to keep
precipitation as all rain. Given the strong WAA, there could be
some gusty winds associated with this system on Friday, but it
is far too early to speculate on potential wind impacts at this
time.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight...High confidence.
VFR conditions dominate during the first half of this evening.
MVFR-IFR conditions in light snow arrives in the 14/03z to 14/07z
time frame. Expecting mainly snow, but a few hours of rain or
mixed rain/snow are possible near the Cape and Islands.
Steadiest snow south of I-90, and especially towards the south
coast where brief LIFR conditions are possible in snow.
Sunday... Moderate Confidence
Snow expected to linger a few hours longer than the last update.
Expecting snow to end between 15/16z and 16/18z from northwest
to southeast, but lingers to around 21z towards the southeast
New England coast. Otherwise, improvement to VFR conditions
expected. Light SW winds tonight shift to the NW at 5 to 10 kt
Sunday. Could become gusty towards the Sunday evening push.
Sunday night...High Confidence.
VFR outside the the outer-Cape/Nantucket where ocean effect snow
showers may persist Sunday evening. This activity should
dissipate though after midnight. Otherwise, NW wind gusts of 20
to 25 knots with a few gusts near 30 knots across the high
terrain and near the coast develop Sunday night.
KBOS Terminal...High confidence in trends. Moderate confidence
in timing. Snow likely develops after 06z, with the bulk of it
ending before lunchtime Sunday. Total snow accumulations of 1-2"
possible.
KBDL Terminal...Moderate confidence in TAF. Snow develops after
14/03z and ends by mid-late Sunday morning. Total snow
accumulations of 1-3" possible.
Outlook /Monday through Thursday/...
Monday: VFR. Breezy.
Monday Night: VFR. Breezy. Slight chance SN.
Tuesday: VFR.
Tuesday Night: VFR. Breezy.
Wednesday: VFR. Windy with local gusts up to 30 kt.
Wednesday Night: VFR. Breezy.
Thursday: VFR. Breezy. Slight chance RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Sunday Night...High confidence.
Gusty SW winds into this evening ahead of an approaching cold
front. Widespread rain/snow moves across the waters late tonight
and Sunday morning. Gale Watch Sunday night into Monday as
colder air moving over the waters will result in excellent
mixing conditions. Areas of very light freezing spray likely
Sunday night.
Outlook /Monday through Thursday/...
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas. Areas of freezing spray
likely.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Slight chance of snow.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft.
Wednesday: Strong winds with gusts up to 30 kt. Areas of rough
seas.
Wednesday Night: Winds less than 25 kt. Local rough seas.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for MAZ017>024.
RI...Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for RIZ003>008.
MARINE...Small Craft Advisory until 1 AM EST Sunday for ANZ231>235-237-
250-251-254>256.
Gale Watch from Sunday evening through Monday afternoon for
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...Belk/KP
NEAR TERM...Belk
SHORT TERM...KP
LONG TERM...KP
AVIATION...KP/FT
MARINE...Belk/KPIn the hours before
Special weather statement, Dec 13, 10:21 PM EST, 2 hours 48 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1021 PM EST Sat Dec 13 2025 CTZ002>004-MAZ002>016-026-141200- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, and Ayer 1021 PM EST Sat Dec 13 2025 ...ACCUMULATING SNOW DEVELOPS AFTER MIDNIGHT AND WILL RESULT IN SLIPPERY TRAVEL ON SUNDAY INCLUDING EASTERN MASSACHUSETTS WHERE IT MAY LINGER INTO THE AFTERNOON... Snow will overspread most of the region after midnight and continue into Sunday morning. While the bulk of the accumulating snow will come to an end by early afternoon across western Massachusetts and northern Connecticut...there are indications that snow may linger into the afternoon across portions of eastern Massachusetts. Snow accumulations of 1 to 3 inches are expected across much of the region with the higher amounts near and south of the Massachusetts turnpike. Motorists traveling Sunday morning should be prepared for snow covered roads and slippery travel along with reduced visibility. Frank
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 1:09 AM EST | Small Craft Advisory | BOX | 50 hr | |
| Dec 14, 2:32 PM EST | Heavy Freezing Spray Advisory | BOX | 19 hr |
Nearby
Gale Warnings in Massachusetts, 2025Every gale warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.